Retin-a (tretinoin) is a powerful topical medication that can be used by patients diagnosed with skin acne. Avoid sun exposure and try to avoid getting tan using sun beds as Retin-a can make your skin very sensitive to sunlight resulting in getting sunburns easier. If you have to be exposed to sun, please make sure you wear protective clothes and apply sunscreen products that will protect your skin from ultraviolet radiation. If it's too cold outside it's also important to make sure you are wearing something warm as otherwise you may get a skin irritation. Follow all the recommendations of your health care provider regarding application of the remedy. Usually it's applied once a day to cover the area affected by acne lightly. To give you a better idea of how you should apply this cream - a pea-size of Retin-a is enough to cover the entire face. Try to avoid oversaturation to prevent the medicine from getting into the areas that do not require this kind of treatment. During the first weeks of the treatment you acne may get worse - but that may just mean the drug is working properly. Retin-A rarely causes side effects that are generally mild and include dry skin, redness, burning, stinging, itching and peeling. Talk to your health care provider about using make up during the period of treatment. While you will most probably be allowed to do that, it's important to cleanse the areas that require treatment before applying the medication to them. Do not apply any products before telling about it to your doctor to avoid skin irritation.